klonopin Causing pounding, racing heart??

Discussion in 'Fibromyalgia Main Forum' started by lailal, Jul 29, 2003.

  1. lailal

    lailal New Member

    Has anyone experienced a racing and pounding heart from Klonopin after waking up? This has happened to me twice after using only 0.5 milligrams. I did read where this can be one of the less common side effects. Now after this experience I am afraid to try the Klonopin again but really need some sound sleep, desperatly!!
    I am wondering if these experiences could have been a panic attack? Any thoughts?
    Thanks, Leila
  2. lailal

    lailal New Member

    Hi Bek,
    Thanks so much for your speedy reply! I will definitely try your suggestion. When you had this experience, how long did it last until your heart got back to normal? It panics me when my heart does this. :eek:(
    Best, Leila
  3. Mikie

    Mikie Moderator

    Klonopin takes a little getting used to. Doctors should tell people this, but they never do. They just prescribe a dose and hand out the prescriptions.

    You need to start out slowly until you find the lowest dose which gives you the benefits you desire. Many can use less than the "normal" dose. I take .75 mg. at night to sleep and slip 1/4 of a .5 mg. tablet under my tongue twice a day to help with sensory overload and anxiety. I am trying to cut my night dose to 1 1/4 instead of 1 1/2 tablets. Right now, however, the Red Tide, which is a neurotoxin, is running rampant here and I am finding I need the 1 1/2 tablets to sleep at night.

    Klonopin is so great because after you find your dose, you can learn how to use 1/4 tablets to adjust to your needs without fear of getting sleepy.

    I do suggest that you cut back and build up slowly. If this racing heart continues at the lower dose, call your doc. Klonopin is not a drug you can stop cold turkey after you have been on it a while, so if you ever want to discontinue it, wean off slowly under your doc's supervision. Also, tell your emergency contact that you are taking it and carry a list of your meds with you in case of emergency.

    Love, Mikie
  4. lailal

    lailal New Member

    Dear Mikie,
    Thank you very much for your reply and the helpful information! This support group has been so helpful, thanks to people like you. I have had a bad relapse of anxiety depression while on a 3 month trip and it has been really difficult being in a strange place with strange doctors giving me different meds than what I'm used to. I hate taking pills... just the idea of taking a pill causes me panic(goofy I know!)
    I wish you the best of luck in your recovery and your meds adjustment.
    Take great care,
  5. iconracr

    iconracr New Member

    But have had that several times since this last round of FMS. I have been taking Kloupin for a month now.

    Do you think you are having PA's? Just to let you know, I had the same thing happen, I was on Zoloft at the time.

    Hope you feel better and they stop. I would call your doctor.

  6. pacots

    pacots New Member

    I take 3mg. of klonopin before bed so I can sleep, but now when i wake up in the morning i notice i have a pounding heart & some weakness. Did anyone else ever experience this?